Doctor insights on:
Benzo withdrawal: Some antidepressants can have very unpleasant flu like withdrawal symptoms, like Paxil or effexor, (venlafaxine) but benzo withdrawal can result in seizures and death if going cold turkey from a high dose of benzos. Both should be tapered if you would like to stop taking them, to minimize the withdrawal symptoms. ...Read more
A stated-warning: Possible seizure activities due to abrupt withdrawal of xanax (alprazolam) (hypnotic class of med) is clearly stated in the drug-label for this med. If prolonged use, do not stop abruptly. If you can/need to go off this medication, consult your prescribing physican for appropriate weaning protocol to safely discontinue it. Consult doc. Good luck. ...Read moreSee 2 more doctor answers
Not a good idea: While Xanax (alprazolam) could help with some symptoms, it is never used this way in a medical setting. Xanax (alprazolam) is short acting and one of the most addictive benzodiazipines. It itself has the highest risk of seizures if withdrawaling from it. Since not doctor who is familar with treating alcohol withdrawal would use it, i suspect you are trying to withdrawal yourself. Don't do it find a qualified physician. ...Read moreSee 1 more doctor answer
Several weeks: Most doctors will tell you that the withdrawal symptoms should subside within a few weeks of withdrawal. If your symptoms subside within a few weeks, consider yourself lucky and in the minority. Most people experience withdrawal effects over a month after they have quit their medication. Giving yourself at least 90 days before evaluating the withdrawal symptoms is a safer bet. See link for details ...Read more
See below: Topomax must be gradually stopped under a doctors supervision to avoid side effects. Some of these include: confusion hearing loss vision loss fear or panic attacks convulsions speech difficulties imbalance eye rolling or fluttering foot stomping lip smacking, spontaneous grunting noises shaking or stiffening sweating twitching and tremors. ...Read moreSee 1 more doctor answer
Lorazepam withdrawal: If stopped abruptly, or rapidly lowered dose, symptoms will include anxiety plus physical symptoms such as headaches, tension, depression, insomnia, restlessness, confusion, irritability, sweating, dizziness, numbness/tingling, sensitivity to light/sound/smell, nausea/vomiting/diarrhea, palpitations, loss of appetite, hallucinations, seizures, tremors & short-term memory loss. ...Read more
No: I would not recommend using an potentially addictive drug to ease a side effect of withdrawal from another drug. Not sure if you are working with your doc on tapering schedule or not, if you are may need to slow it down. Discuss with doctor, there may be other options. For some of my patients i've had success putting on Prozac to wean off paxil, (paroxetine) then wean off prozac. It's longer half life helps. ...Read moreSee 1 more doctor answer
PPI side effects: Prevacid, protonix, (pantoprazole) Prilosec (& their generic equivalents) are similar, very well tolerated medications called proton pump inhibitors. In the short term they can cause a number of dose-dependent side effects including commonly headache and diarhea. Longer term use carries other consequences (please see my earlier answer on this topic in healthtap)--like bone thinning, low magnesium, c.Difficile. ...Read more
Rare: In clinical trials, patients that stopped Lunesta (eszopiclone) typically did not have noticeable withdrawal symptoms, but anything is possible. Sometimes if you have gotten used to taking a sleep medication at night and you try to stop it, your body can have a little more difficulty in falling asleep without the help of the medication. You can try cutting the dose more slowly. ...Read moreSee 1 more doctor answer
Many: But none terribly common or serious. Read the supplies information for each drug. ...Read more
Depends: Withdrawal symptoms indicate that physical dependence has developed. If tapered and stopped responsibly, there are no withdrawal symptoms -- usually another drug is substituted to withdraw from. If it is precipitous, withdrawal symptoms can last from about 7 to 14 days. But symptoms that alprazolam was treating can re-emerge. If addicted, cravings and a prolonged withdrawal syndrome may develop ...Read more
Effexoe: Depends on dose &how long you've been on it, usually few weeks after gradualtapering ...Read more
I've taken protonix (pantoprazole) 40 mg for couple yrs now. Will I have any withdrawal symptoms if i just stop taking them because i would like to stop.
I am tampering off of Protonix (pantoprazole) currently. I have a diagnosis of IBS. I have stomach pain and nausea, sleep deprivation,and headache. Withdrawal?
IBS: Protonix (pantoprazole) is not the treatment of choice for IBS. IF you have all the complaints above, you need to make sure to clean your diet. Eat more suits and vegetable to give you more fiber. Avoid high fatty food. Drink a lot of water. Try some pepermint oil. Ask you doctor about medication options for IBS ...Read more
Yes, but not for all: Protonix belongs to a class of antacid medication called proton-pump-inhibitor such as the famous purple pill, prilosec. Some examples: prilosec, nexium, prevacid, aciphex, dexilant, (dexlansoprazole) and protonix--they differ slightly, but generally have similar efficacy. One may work for one person, but not another. So, if it is not working for you, consult doc for a change. Good luck. ...Read more
As needed: It should be taken as long as needed and at the lowest dose possible. That being said patients with barrwtt's esophagus should remain on it. I would discuss with a md before using any ppi for greater than 3 months. ...Read more
Wouldn't want to: protonix (pantoprazole) works by permanently inactivating the acid secretion by the stomach and this has to grow back before the pills action stops. More protonix (pantoprazole) cannot do more effect at one time. With acid secretion broken by protonix (pantoprazole) unlikely zantac could do anything. ...Read more
I have been taking protonix. The the past few days I have started having constant hunger pangs. It feels like I have not eaten at all. Protonix?
Protonix: Hunger pangs are a nonspecific symptom. Protonix may cause diarrhea, but I am not aware of it causing abdominal pain. Your distress may be due to pylorospasm, gastritis, peptic ulcer, gall bladder disorder,etc. If symptoms persist see your physician for evaluation and appropriate tests will be ordered. In the meantime you could take zantac instead of protonix to block stomach acidity. ...Read more
I have duodentisis, take protonix. still have a lot of acid, and am unable to eat my regular foods. what can i add to diet to help combat this?
I am on protonix (pantoprazole) since 5 months. And i don't to take it forever. I once tried giving it up but my symptoms were worse than before i started taking it.
Need to taper.: This medication needs to be tapered off over the course of a few weeks. Otherwise symptoms come back with a vengeance. Take it every other day for a week or so. If you have symptoms use Tums and ranitidine. After that week go ahead and stop. Treat symptoms with rantidine and Tums as noted. If symptoms persist you may have to restart the protonix (pantoprazole). ...Read more
Possibly: There are certain medication that are well known to flare psoriasis. The most common ones are beta blockers and lithium. There are many others, but they occur on a much less frequent basis. I would see a dermatologist to find out if the Protonix (pantoprazole) may be causing a flare. More likely, flares are due to stress, smoking, and other things. ...Read more
Hi,: Gastritis is inflammation of inside lining (mucosa) of stomach. It could be from any reason - high acid production and disruption of mucosal defense barrier. Mostly from NSAIDS, steroid, alcohol, smoking or stress. Protonix (pantoprazole) is a prescription drug - PPI (proton pump inhibitor - which reduce acid secretion in stomach and helps to heal mucosal inflammation. ...Read more